Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society, the Mathematics of Computation (MCOM) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.98.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Two triads of squares
HTML articles powered by AMS MathViewer

by J. Lagrange and J. Leech PDF
Math. Comp. 46 (1986), 751-758 Request permission


The thirteen points (0,0), $( \pm {a_i},0)$, $i = 1,2,3$, $(0, \pm {b_j})$, $j = 1,2,3$, will be at integer distances from one another if the two triads $a_1^2$, $a_2^2$, $a_3^2$, $b_1^2$, $b_2^2$, $b_3^2$ are such that the nine sums $a_i^2 + b_j^2$ are all perfect squares. Infinite families of solutions are derived from solutions of ${\{ m,n\} ^2} = \{ p,q\} \{ r,s\}$, where $\{ m,n\} = ({m^2} - {n^2})/2mn$, etc. Additional numerical examples are given. Two solutions are given in which one of the triads is extended to a tetrad.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 11D09
  • Retrieve articles in all journals with MSC: 11D09
Additional Information
  • © Copyright 1986 American Mathematical Society
  • Journal: Math. Comp. 46 (1986), 751-758
  • MSC: Primary 11D09
  • DOI:
  • MathSciNet review: 829644